Alert archive / Wyoming / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 3, 2006, 5:12 PM MDT for Platte County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 3, 2006, 7:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 032316 FFWCYS WYC031-040115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 715 PM MDT * AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 10 MILES EAST OF CHUGWATER. THIS THUNDERSTORM IS SLOWLY MOVING EAST AT 5 MPH. FLOW ALONG THE CHUGWATER CREEK WILL INCREASE AND MAY OVERFLOW ITS BANKS CAUSING FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHUGWATER AND BORDEAUX DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4199 10527 4166 10526 4166 10466 4200 10467 $$ GOERING
2 follow-up statements
000 WGUS75 KCYS 040025 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 620 PM MDT MON JUL 3 2006 WYC031-040115- PLATTE WY- 620 PM MDT MON JUL 3 2006 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN PLATTE COUNTY... AT 610 PM MDT...RADAR INDICATED LIGHT TO MODERATE RAINFALL OVER SOUTHERN PLATTE COUNTY. THUNDERSTORMS CONTINUE TO SLOWLY MOVE EAST AT 5 MPH FROM PLATTE COUNTY AND INTO GOSHEN COUNTY. A SPOTTER HAS REPORTED RAINFALL AMOUNTS OF ONE AND A HALF INCHES OF RAIN AT 550 PM MDT WITH THE DRAINAGE DITCHES FULL AND FLOWING TOWARD CHUGWATER CREEK. ALTHOUGH NO REPORTS OF FLOODING HAS OCCURRED...FLOW WILL CONTINUE TO RISE ON CHUGWATER CREEK DUE TO RUNOFF. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4199 10527 4166 10526 4166 10466 4200 10467 $$ GOERING
000 WGUS75 KCYS 040109 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 705 PM MDT MON JUL 3 2006 WYC031-040115- PLATTE WY- 705 PM MDT MON JUL 3 2006 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 715 PM MDT FOR SOUTHERN PLATTE COUNTY... AT 700 PM MDT...RADAR SHOWED SHOWERS DIMINISHING OVER SOUTHERN PLATTE COUNTY. ALTHOUGH RADAR INDICATED ISOLATED STORMS MOVING INTO NORTHERN PLATTE COUNTY AND MOVING SOUTHEAST AT 10 MPH...HEAVY RAINFALL THAT WOULD PRODUCE FLOODING IS NOT LIKELY. THUS THE FLASH FLOOD WARNING FOR SOUTHERN PLATTE COUNTY HAS BEEN ALLOWED TO EXPIRE AT 715 PM MDT. LAT...LON 4199 10527 4166 10526 4166 10466 4200 10467 $$ GOERING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:55 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 3, 1:55 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT MON JUL 3 2006
.SHORT TERM...TODAY THRU WEDNESDAY...ENTIRE CWA IS IN A LIGHT
FLOW REGIME BETWEEN A DEVELOPING STRONG CANADIAN SURFACE HIGH AND
A SW CONUS LOW. WEAK BUT SUSTAINED UPSLOPE FLOW IS ADVECTING VERY
HIGH DEWPOINTS...SO NUMEROUS THUNDERSTORMS ARE AGAIN FORMING
AGAINST THE RANGES. UPPER SUPPORT IS NOT AS MUCH AS YESTERDAY...SO
NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER THIS AFTERNOON...BUT
FLASH FLOODING IS ANOTHER MATTER. WITH STEERING FLOW BEING LESS
THAN 10 KTS AGAIN...WILL GO AHEAD AND ISSUE A FFW FOR THE LARAMIE
RANGE AND ADJACENT PLAINS TO THE NEB BORDER. THETA-E RIDGE DOES
NOT EXTEND MUCH EASTWARD BEYOND THE NEB BORDER...SO WILL CUT IT
OFF THERE. AS THE HIGH BUILDS OVERNIGHT A PRONOUNCED BOUNDARY IS
PROGGED TO SET UP BY BOTH THE GFS AND WRF. THIS BOUNDARY WILL
SLIDE SOUTH AND FOCUS CONVECTION SQUARELY ON THE CWA FOR THE
HOLIDAY. GOOD CHANCE OF RAIN ALL DAY WITH YET ANOTHER SEVERE
THREAT AND FLASH FLOOD THREAT. THE BOUNDARY WILL LINGER THROUGH
WEDNESDAY SO MORE RAIN CHANCES THROUGH THEN. TEMPERATURES WILL BE
COOLER ON TUESDAY WITH THE BOUNDARY PASSAGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE
AXIS MAKES A SLOW TRANSITION FROM WEST OF THE CONTINENTAL DIVIDE
TO THE GREAT PLAINS. THIS SHOULD FAVOR AFTERNOON STORMS ACROSS THE
WESTERN PORTION OF THE FORECAST AREA FOR MOST OF THE PERIOD...
ESPECIALLY WITH A GOOD FEED OF MONSOON MOISTURE EXPECTED TO
CONTINUE. THIS SCENARIO WILL ALSO ALLOW HEAT TO INCREASE OVER THE
PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 9 PM MONDAY FOR WYZ066-WYZ067-WYZ068-
WYZ069-WYZ070.
NE...NONE.
&&
SHORT TERM...SOWKO
LONG TERM....POMEROYHazardous weather outlook, Jul 3, 10:40 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT MON JUL 3 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-041100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT EASTWARD OVER THE PLAINS THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER. HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ONCE AGAIN TUESDAY...WITH LESS COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID-AFTERNOON TODAY. WYZ061>063-065-041100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON...THEN END OR MOVE OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER THE MOUNTAINS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 3, 3:47 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 10 W CHEYENNE 41.15N 104.98W
07/03/2006 LARAMIE WY FIRE DEPT/RESCUE
LONETREE CREEK FILLING QUICKLY...STANDING WATER IN LOW
LYING AREAS...ALL DRAINAGES FULL.
&&
ASOWKOLocal storm report, Jul 3, 3:52 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL CHEYENNE 41.15N 104.79W
07/03/2006 E0.50 INCH LARAMIE WY NWS EMPLOYEE
AT NWS OFFICE...FOR LAST 10 MINUTES...ONGOING...PLUS
TORRENTIAL RAIN
&&
ASOWKOLocal storm report, Jul 3, 4:11 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY LAW ENFORCEMENT
WAIST DEEP WATER AT 24TH STREET NRAR HOSPITAL. HOSPITAL
EMERGENCY ROOM PARKING LOT FLOODED.
&&
ASOWKOLocal storm report, Jul 3, 4:11 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY LAW ENFORCEMENT
WAIST DEEP WATER AT 24TH STREET NEAR HOSPITAL. HOSPITAL
EMERGENCY ROOM PARKING LOT FLOODED.
&&
ASOWKOLocal storm report, Jul 3, 4:37 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY AMATEUR RADIO
19TH AND LOGAN...WATER IS BUMPER HIGH RUNNING FAST DOWN
STREET.
&&
ASOWKOThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:09 PM MDT | Flash Flood Watch | CYS | 7 hr | |
| Jul 3, 3:26 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
| Jul 3, 4:06 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 3, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 28 min |
| Jul 3, 5:11 PM MDT | Tornado Warning | CYS | Converse | 34 min |
| Jul 3, 5:44 PM MDT | Tornado Warning | CYS | Converse | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.